Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 30, 2012, 2:44 PM CDT for Lowndes County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 2:44 PM CDT (19:44 UTC)
- Expired
- Mar 30, 2012, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
County Lowndes County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
997
WWUS84 KBMX 301944
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT FRI MAR 30 2012
ALZ042-302030-
LOWNDES AL-
244 PM CDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES COUNTY UNTIL 330
PM CDT...
AT 239 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTH OF GORDONVILLE...OR 12 MILES SOUTHWEST OF
MOSSES...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORT DEPOSIT...
HAYNEVILLE...
BEECHWOOD...
LOWNDES COUNTY AIRPORT...
LOGAN...
&&
LAT...LON 3212 8688 3223 8642 3205 8641 3204 8639
3199 8640 3195 8664 3196 8683
TIME...MOT...LOC 1944Z 258DEG 22KT 3204 8675
$$
MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:50 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 30, 12:50 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT FRI MAR 30 2012 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION...SHOWERS AND THUNDERSTORMS THIS MORNING HAVE BEEN CONFINED TO AREAS MAINLY WEST OF ALABAMA. IMPRESSIVE MCV OVER CENTRAL MISSISSIPPI WILL TRACK NORTHEAST TODAY AND PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON. CONVECTION OVER NE MISSISSIPPI HAS PRODUCED AN OUTFLOW BOUNDARY WHICH IS MOVING EASTWARD INTO LAMAR AND MARION COUNTIES. THIS BOUNDARY WILL NEED TO BE MONITORED FOR DEVELOPMENT DURING THE NEXT FEW HOURS. MAIN CHANGE TO FORECAST FOR TODAY WAS TO DIVIDE THE WEATHER GROUPS TO SHOW BETTER RAIN CHANCES ACROSS THE CENTRAL AND EASTERN COUNTIES THIS AFTERNOON. STRONGER CONVECTION THIS AFTERNOON WILL LIKELY BE CONFINED TO SOUTHERN COUNTIES WHERE STRONGER SOUTHERLY LOW LEVEL FLOW WILL EXIST ALONG WITH HIGHER SURFACE DEWPOINTS...AND CANNOT RULE OUT AN ISOLATED SEVERE STORM SOUTH OF A LIVINGSTON TO MONTGOMERY LINE. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS HAVE INCREASED IN COVERAGE CONSIDERABLY SINCE ABOUT 11 AM...AND ALL CENTRAL ALABAMA TAF LOCATIONS WILL LIKELY HAVE OCCASIONAL PERIODS OF REDUCED VISIBILITY AND LOWERED CEILINGS DUE TO STORMS MOVING THROUGH THIS AFTERNOON. WHILE FAIRLY WIDESPREAD...THE ACTIVITY IS STILL RELATIVELY DISORGANIZED. AS A RESULT...IT REMAINS TOUGH TO PINPOINT PASSAGE OF RAIN CELLS AT INDIVIDUAL AIRPORTS WITH ANY KIND OF SPECIFICITY OR LEAD TIME. THE MAIN IMPACT WILL BE LOWERED VISIBILITY...AT TIMES AT OR BELOW ONE MILE IN THE STRONGEST STORMS. AFTER ABOUT 00Z...MY CONFIDENCE DROPS OFF SUBSTANTIALLY REGARDING WHETHER OR THE RAIN WILL SUBSIDE/MOVE ONWARD (I'M LEANING TOWARD YES)...AND WHETHER OR NOT LOW CLOUDS AND FOG WILL DEVELOP IN ITS WAKE (AGAIN LEANING TOWARD YES). /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 30, 1:03 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT FRI MAR 30 2012 ALZ011>015-017>050-311800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 103 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FOG IS POSSIBLE AFTER MIDNIGHT THROUGH 9 AM SATURDAY MORNING ACROSS ALL OF CENTRAL ALABAMA. VISIBILITY MAY BECOME RESTRICTED IN LOCAL AREAS TO ONE MILE OR LESS. IF YOU ENCOUNTER THESE REDUCED VISIBILITY SITUATIONS...EXERCISE EXTRA CAUTION AND SLOW DOWN. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY NIGHT FOR ALL OF CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THESE STORMS MAY DEVELOP AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE MONDAY EVENING THROUGH TUESDAY NIGHT ACROSS ALL OF CENTRAL ALABAMA. THE HAZARDOUS THREATS INCLUDE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE STORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS CENTRAL ALABAMA BY EARLY WEDNESDAY. WE ARE IN THE HEART OF SEVERE WEATHER SEASON...SO PAY SPECIAL ATTENTION TO ADDITIONAL DETAILS AS WE APPROACH THESE POTENTIAL HAZARDOUS DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY SATURDAY AND EARLY NEXT WEEK.
In the hours before
Local storm report, Mar 30, 2:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 4 NNE MONTGOMERY 32.41N 86.26W
03/30/2012 MONTGOMERY AL EMERGENCY MNGR
DAMAGE REPORTED TO THE ROOF OF THE CRUMP COMMUNITY
CENTER. ADDITIONALLY, SOME TREE DAMAGE IN THE SAME AREA.
&&
KSUMRALLSpecial weather statement, Mar 30, 2:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT FRI MAR 30 2012
ALZ042-302030-
LOWNDES AL-
244 PM CDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES COUNTY UNTIL 330
PM CDT...
AT 239 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTH OF GORDONVILLE...OR 12 MILES SOUTHWEST OF
MOSSES...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORT DEPOSIT...
HAYNEVILLE...
BEECHWOOD...
LOWNDES COUNTY AIRPORT...
LOGAN...
&&
LAT...LON 3212 8688 3223 8642 3205 8641 3204 8639
3199 8640 3195 8664 3196 8683
TIME...MOT...LOC 1944Z 258DEG 22KT 3204 8675
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:30 PM CDT | Areal Flood Advisory | BMX | Etowah | 2 hr |
| Mar 30, 5:22 PM CDT | Special Weather Statement | BMX | Autauga | 38 min |
| Mar 30, 6:10 PM CDT | Special Weather Statement | BMX | Autauga | 35 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.